MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0430
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-01094, 3005168196-2021-01095, 3005168196-2021-01096, 3005168196-2021-01097, 3005168196-2021-01098, 3005168196-2021-01099, 3005168196-2021-01100, 3005168196-2021-01101.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type ii endoleak sac in the inferior mesenteric artery (ima) using ruby coil lps, packing coil lps, lp system detachment handle (handle), lantern delivery microcatheter (lantern), non-penumbra microcatheter, and a non-penumbra diagnostic catheter.During the procedure, the physician experienced resistance while advancing a lantern through the diagnostic catheter and the lantern became stuck.The lantern was removed and a new microcatheter was used.The physician then attempted to detach a first packing coil lp using a handle; however, the packing coil lp failed to detach.The physician used a new handle; however, the packing coil lp still failed to detach.A hemostat was used to manually detach the coil.The physician then attempted to advance a second packing coil lp; however, the packing coil lp would not advance past the friction lock within its introducer sheath.The physician attempted to advance a third packing coil lp but, the same issue occurred.A fourth packing coil lp was advanced to the target location but had difficulty detaching.Therefore, the physician used a hemostat to manually detach the coil.A fifth packing coil lp would not advance past the friction lock and consequently, the pusher assembly of the packing coil lp became kinked.The physician then attempted to detach ruby coil lp using a handle but, the coil failed to detach.The coil was then manually detached in the target vessel.The procedure had ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11848412
Report Number3005168196-2021-01102
Device Sequence Number17085518
Product Code HCG
UDI-Device Identifier00815948021822
UDI-Public00815948021822
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberRBYLP0430
Device Catalogue NumberRBYLP0430
Device Lot NumberF97178
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005